These comments are made for the purpose of discussion and should NOT
be used as recommendations for or against therapies or other treatments. An indi
vidual patient is always advised to consult their own physician.
Question: Hi !
Sometime back in July I took treatment on cough from my Physician. He gave me an antibiotics Zythromax. After sometime I started getting Diarhea. I am still suffering from it. I immediately consulted my Physician about that. On that he gave me Cipro 500 mg 2 times day and Lononx 2 tablets 4 times day. But I could take this medicines just for two days since I got the side effect of these two medicines as headache and Drowsy ness. My diarhea was stopped those two days. Bur since I stopped the medicine it started again. After that I have consulted other doctor who is friend of mine. He gave me Flagyl 4 tablets a day for 10 days. When I was taking Flagyl, my diarhea was stopped and when I stopped taking it it started again. My doc determined that I am allergic to Lactose. So he recommanded taking dairy eaze tablets before taking dairy products. He asked me to go for blood test. Which came out normal. Also he asked me to go for Upper gea test. I hope I spelled it correct. This test also came normal. I don't know what to do ?
I still have diarhea. My stomach is heavy whole day and I pass Bowel at least 4 times a day. The bowel is also watery. Is ther any thing I can do ?
I really want to start the Cipro. But I am scared of the sicde effects and the headache it gave tio me in those two days.
Any suggestions are highly appertiated.
Answer: Check your stool for C. Dificil toxin, a common cause of post antibiotic diarrhea. I doubt if the Lactose is the answer since you would have had this problem your whole adult life. If the stool toxin test is negative, you need the tests. In the meantime, a fiber supplement-like metamucil or equivalent-would help the diarrhea.
About 2-3 weeks ago I had diarrhea for 2 days. I went about
6-7 times. Ever since those 2 days, my stomach feels like I
still have diarrhea. This has never happened before. I've
had diarrhea before, but after a few days all is normal.
Everything else is normal... my energy, appetite, etc.
I have notice my bowel movements are un-normal colors and I
have a little more gas then normal. I guess I also have a little
discomfront in my stomach area...(but everytime you have
diarrhea, there is a little discomfront). The main problem is I feel
like I still have diarrhea.
Can one have diarrhea Symptoms for 2-3 weeks? Could I have ate something that gave me a
bacteria or something? Is there some over-the-counter drug
I could take to rid my problem? Do I need to see a doctor?
I have not done anything for this problem. I just thought
it would go away, but it has not.
Thanks For Your Help
Answer: There are different causes for diarrhea. The usual are infectious causes-most os these are self-limiting(meaning they go away on their own) after 4-5 days. The exception is guardia infections which need to be treated with antibiotics. Next are all the inflammatory causes of diarrhea-inflammatory bowel disease, crohn's disease, ulcers etc. These usually persist and will need medical attention. Lastly, are diarrhea due to drugs you are taking or different cancers. I'll need to know any drugs(even over the counter) to help you here. A safe rule of thumb is to see your doctor for diarrhea persisting over 2 weeks or with blood in the diarrhea.
Back to Drug
InfoNet Home Page.
Back to Doctor FAQ main page.